Illinois, 2007Flood in Illinois, April 20 to 24, 2007
April 20 to 24, 2007 · NWS PAH · 1 event in 1 county or zone
Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage once again.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage once again.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 20, 11:51 AM CST, 7 hours 9 minutes earlier.
Area forecast discussion, Apr 20, 11:51 AM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT FRI APR 20 2007
.DISCUSSION...
MIDDAY TEMPS ARE RUNNING A TAD SHY OF MOS...W/TDS RUNNING AT OR
EVEN A SHAVE HIGHER THAN MOS...MOST LIKELY DUE A COMBO OF THE
UPPER RIDGE STILL ARCING ALONG/WEST OF HEART OF FA...WHILE GREAT
LAKES SURFACE HIGH DRAGS DOWN ACCOMPANIMENT OF COOL/DAMP AIR. THIS
COULD LEAD TO REPEAT PERFORMANCE TONIGHT OF A SPOT OR FEW FOG
DEVELOPMENT AS SURFACE AIR TEMPS SINK INTO THE 40S UNDER CLEAR
SKY/NO WIND REGIME.
REST OF WEEKEND THEN SHAPES UP NICELY AS ATMOSPHERIC COLUMNS WARM
TO NEAR/SLIGHTLY ABOVE SEASONAL NORMS...ESP SUNDAY WHEN RIDGE IS
EAST AND LOW LEVEL SLYS RETURN IN MORE EARNEST. THAT WILL BE IN
ADVANCE OF NEXT APPROACHING SYSTEM...WHICH HAS BEEN AND CONTINUES
TO BE A MEDIUM RANGE FORECAST CHALLENGE. IE WHEN TO INTRODUCE ITS
ASSOCIATED CHC PCPN. GFS/NAM APPEAR TO BE SYNCHRONIZING INTO A
LATE SUN PM AGREEMENT FOR SUFFICIENT MOISTURE ADVECTION SUPPORTED
BY WEAK POSITIVE OMEGA IN FAR WRN PTNS FA...SO WEVE MAINTAINED
THE GOING SLGT CHANCE MENTION FOR SEMO/OZARKS.
THE LONGER RANGE MODELS...WHILE MAINTAINING THEIR VARIED
APPROACHES...DO AGREE IN SOME FORM THAT AFOREMENTIONED SYSTEM LAYS
OUT A BOUNDARY ROUGHLY EAST-WEST NR PAH FA BY MONDAY...AS LONGER
WAVE EVOLUTION IS DEVELOPING BROADER STORM SYSTEM IN THE PLAINS.
THE RESULTANT EFFECT OF THIS EVOLUTION IS A SERIES OF WAVES THAT
SHOOT OUT AND RIDE THE BOUNDARY...PRODUCING DAILY CHC TYPE POPS
ACROSS THE MID MS/LOWER OH VALLEY THRU MID WEEK. ALSO IN AGREEMENT
W/DETAILS VARIED IS THE MODEL CONSENSUS ON THE LIFT OUT OF THE
BROADER STORM SYSTEM LATE IN THE WEEK...NECESSATING AN
INCREASING/HIGHER CHC POP FOR DAYS 6-7.
MET HANDLES NEAR TERM T/TD TREND BEST...BLENDING ITS MOS INTO
MEDIUM/LONG RANGE HPC/COLLAB PICTURE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 20, 5:08 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT FRI APR 20 2007
ILZ075>078-080>086-088>090-092>094-INZ081-082-KYZ001>009-011>013-
015>017-020>022-MOZ076-086-087-100-107>112-114-211000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-UNION IL-JOHNSON-POPE-ALEXANDER-
PULASKI-MASSAC-GIBSON-PIKE-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-
WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD-PERRY MO-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-
SCOTT-MISSISSIPPI-NEW MADRID-
608 PM CDT FRI APR 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH THURSDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE WEDNESDAY
THROUGH THURSDAY TIME FRAME. A LOW PRESSURE SYSTEM IS FORECAST TO
MOVE NORTHEAST FROM THE SOUTHERN PLAINS WEDNESDAY...REACHING THE
LOWER OHIO VALLEY ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ILZ087-091-INZ085>088-KYZ010-014-018-019-211000-
GALLATIN-HARDIN-POSEY-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-
UNION KY-HENDERSON-DAVIESS-
608 PM CDT FRI APR 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TONIGHT
MINOR RIVER FLOODING WILL CONTINUE ON THE OHIO RIVER. REFER TO
THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH THURSDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE WEDNESDAY
THROUGH THURSDAY TIME FRAME. A LOW PRESSURE SYSTEM IS FORECAST TO
MOVE NORTHEAST FROM THE SOUTHERN PLAINS WEDNESDAY...REACHING THE
LOWER OHIO VALLEY ON THURSDAY.
MINOR RIVER FLOODING WILL CONTINUE ON THE OHIO RIVER. REFER TO
THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Gallatin
- When
- April 20, 7:00 PM CST to April 24, 9:00 AM CST
- Where
- Gallatin County, Shawneetown
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.700, -88.130
At Shawneetown, the Ohio River crested at 35.56 feet on April 22. This crest produced minor flooding of low-lying fields and wooded areas. Flood stage at Shawneetown is 33 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, April 20 to 21, 20072 injured · $546,000 · EF3 · 15 events
- Tornado and Hail in Nebraska, April 20, 20079 injured · $2.6 million · EF2 · 3 events
- Lakeshore Flood in Vermont, April 20 to 30, 2007$80,000 · 4 events
- Lakeshore Flood in New York, April 20 to 30, 2007$20,000 · 2 events
- Hail in South Dakota, April 20, 20071.75 in hail · 14 events
- Flooding in New York, April 20 to 30, 20074 events
- Hail and Damaging Wind in Texas, April 20, 2007$8,000 · 1 in hail · 4 events
- Frost and Freeze in Colorado, April 20, 20072 events
- Hail in North Dakota, April 20, 20071 in hail · 2 events
- Hail and Damaging Wind in North Dakota, April 20, 200753 kt wind · 2 events
- Damaging Winds in Minnesota, April 20, 200756 kt wind · 2 events
- Coastal Flood in New Hampshire, April 20, 2007$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21269.